MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the explanted lens was discarded by the surgery center and therefore product evaluation could not be performed.The reported complaint was not verified.Manufacturing record review: a review of the manufacturing records was conducted.Results revealed the device was manufactured according to specifications.There are no associated nonconformity reports or deviations.The product met manufacturing release criteria.A search on complaints related to the production order (po) number was conducted.The search revealed that no other complaints for this order number were received to date.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was not verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 16.5 diopter intraocular lens (iol) was explanted from a female patient's left eye due to the patient experiencing a waxy vision.There was no incision enlargement and vitrectomy required.Lens was replaced with a non-amo device.The explanted lens was scrapped.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6052964
Report Number9614546-2016-00545
Device Sequence Number16603852
Product Code MFK
UDI-Device Identifier05050474560604
UDI-Public(01)05050474560604(17)181125
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/25/2018
Device Model NumberZLB00
Device Catalogue NumberZLB00U0165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR